zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Permanence and existence of a positive periodic solution to a periodic stage-structured system with infinite delay. (English) Zbl 1156.34065
The paper introduces a periodic $n$-species nonautonomous stage-structured system which includes competition. For each species the model incorporates a time lag which describes the time from birth to maturity of that species. Also, infinite delay is introduced which represents the effect of the entire past history of the system on the current competition interactions. It is first observed that if the growth rates are sufficiently large then the system is uniformly permanent. By means of Horn’s fixed point theorem, one notes that the system with finite delay has a positive periodic solution. As a consequence of this result, it is shown that even the system with infinite delay admits a positive periodic solution.

34K60Qualitative investigation and simulation of models
34K13Periodic solutions of functional differential equations
34K25Asymptotic theory of functional-differential equations
92D25Population dynamics (general)
Full Text: DOI
[1] Aiello, W. G.; Freedman, H. I.: A time delay model of single species growth with stage structure. Math. biosci. 101, 139-153 (1990) · Zbl 0719.92017
[2] Al-Omari, J.; Gourley, S.: Stability and traveling fronts in Lotka -- Volterra competition models with stage-structure. SIAM J. Appl. math. 63, 2063-2086 (2003) · Zbl 1058.92037
[3] Al-Omari, J.; Gourley, S.: A non local reaction -- diffusion model for a single species with stage-structure and distributed maturation delay. Euro. J. Appl. math. 15, 1-15 (2005) · Zbl 1079.35015
[4] Barclay, H. J.; Den Driessche, P. Van: A model for a single species with two life history stages and added mortality. Ecol. model 11, 157-166 (1980)
[5] Bence, J. R.; Nisbet, R. M.: Space limited recruitment in open systems. The importance of time delays. Ecology 70, 1434-1441 (1989)
[6] Burton, T.: Stability and periodic solutions of ordinary differential equations and functional differential equations. (1985) · Zbl 0635.34001
[7] Burton, T.; Zhang, B.: Periodic solutions of abstract differential equations with infinite delay. J. diff. Eqs. 90, 357-396 (1991) · Zbl 0760.34060
[8] Caperon, J.: Time lag in population growth response of isochrysis galbana to a variable nitrate environment. Ecology 50, 188-192 (1969)
[9] Cushing, J. M.: Periodic time-dependent predator -- prey system. SIAM J. Math. 32, 82-95 (1977) · Zbl 0348.34031
[10] Cushing, J. M.: Integrodifferential equations and delay models in population dynamics. Lecture notes in biomathematics 20 (1977) · Zbl 0363.92014
[11] Fan, M.; Wang, K.: Global existence of positive periodic solutions of periodic predator -- prey system with infinite delays. J. math. Anal. appl. 262, 1-11 (2001) · Zbl 0995.34063
[12] Fan, M.; Wang, K.; Agarwal, R. P.: Periodic solutions of neutral functional differential equations with infinite delay. Dyn. continuous, discrete impuls. Syst. 12, 129-137 (2005) · Zbl 1076.34082
[13] Gopalsamy, K.; He, Xue-Zhong: Oscillations and convergence in an almost periodic competition system. Acta appl. Math. 46, 247-266 (1997) · Zbl 0872.34050
[14] Hale, J. K.: Theory of functional differential equations. (1977) · Zbl 0352.34001
[15] Hale, J. K.; Kato, J.: Phase space for retarded equations with infinite delay. Funkcial. ekvac. 21, 11-41 (1978) · Zbl 0383.34055
[16] Horn, W. A.: Some fixed point theorems for compact maps and flows in Banach spaces. Trans. am. Math. soc. 149, 391-404 (1970) · Zbl 0201.46203
[17] Kendall, B. E.; Briggs, C. J.; Murdoch, W. W.; Turchin, P.; Ellner, S. P.; Mccauley, E.; Nisbet, R. M.; Wood, S. N.: Why do populations cycle? A synthesis of statistical and mechanistic modelling approaches. Ecology 80, 1789-1805 (1999)
[18] Kostitzin, V. A.: Mathematical biology. (1939) · Zbl 65.1361.01
[19] Krukonis, G.; Schaffer, W. M.: Population cycles in mammals and birds: does periodicity scale with body size?. J. theor. Biol. 148, 469-493 (1991)
[20] Kuang, Y.: Basic properties of mathematical population models. J. biomath. 17, 129-142 (2002)
[21] Liu, J.: Bounded and periodic solutions of differential equations in Banach spaces. J. appl. Comput. 65, 141-150 (1994) · Zbl 0819.34041
[22] Liu, S.; Chen, L.; Agarwal, R.: Recent progress on stage-structured population dynamics. Math. compt. Modell. 36, 1319-1360 (2002) · Zbl 1077.92516
[23] Liu, S.; Chen, L.; Luo, G.; Jiang, Y.: Asymptotic behavior of competitive Lotka -- Volterra system with stage structure. J. math. Anal. appl. 271, 124-138 (2002) · Zbl 1022.34039
[24] Liu, S.; Chen, L.; Luo, G.: Extinction and permanence in competitive stage structured system with time delays. Nonl. anal. 51, 1347-1361 (2002) · Zbl 1021.34065
[25] Liu, S.; Chen, L.; Liu, Z.: Extinction and permanence in nonautonomous competitive system with stage structure. J. math. Anal. appl. 274, 667-684 (2002) · Zbl 1039.34068
[26] Liu, S.; Kouche, M.; Tatar, N. -E.: Permanence, extinction and global asymptotic stability in a stage structured system with distributed delays. J. math. Anal. appl. 301, 187-207 (2005) · Zbl 1085.34062
[27] May, R. M.: Stability and complexity in model ecosystem. (1974)
[28] Revilla, T. A.: Resource competition in a stage-structured populations. J. theor. Biol. 204, 289-298 (2000)
[29] Sawano, K.: Exponential asymptotic stability for functional differential equations with infinite retardations. Tohoku. math. J. 31, 363-382 (1979) · Zbl 0449.34053
[30] Smith, H.: Monotone semiflows generated by functional differential equations. J. diff. Eqs. 66, 420-442 (1987) · Zbl 0612.34067
[31] Smith, H.; Kuang, Y.: Periodic solutions of delay differential equations of threshold-type delays. Contemporary mathematics 129, 153-176 (1992) · Zbl 0762.34044
[32] Teng, Z.; Chen, L.: The positive periodic solutions of periodic Kolmogorov type systems with delays. Acta math. Appl. sinica 22, 446-456 (1999) · Zbl 0976.34063
[33] Volterra, V.: Leçons sur la théorie mathé matique de la lutte pour la vie. (1931) · Zbl 57.0466.02
[34] Wang, K.: Existence of periodic solutions of functional differential equations with infinite delay. Chin. ann. Math. 8, No. A, 514-517 (1987) · Zbl 0644.34063
[35] Wang, K.; Huang, Q.: Ch- space and the boundedness and periodic solutions of functional differential equations with infinite delay. Sci. sinica 3, No. A, 243-252 (1987)
[36] Xu, R.; Chaplain, M.; Davidson, F.: Permanence and periodicity of a delayed ratio-dependent predator -- prey model with stage-structure. J. math. Anal. appl. 303, 602-621 (2005) · Zbl 1073.34090
[37] Xu, D.; Zhao, X-Q.: Dynamics in a periodic competitive model with stage-structure. J. math. Anal. appl. 311, 417-438 (2005) · Zbl 1077.37051
[38] Ye, D.; Fan, M.; Zhang, Weipeng: Periodic solutions of density dependent predator -- prey systems with Holling type 2 functional response and infinite delays. Z. angew. Math. mech. (ZAMM) 85, 213-221 (2005) · Zbl 1067.34074
[39] Zhang, S.: Periodicity in functional differential equations. Ann. diff. Eqns. 12, 252-257 (1996) · Zbl 0855.34091
[40] Zhang, Z.; Zheng, X.: A periodic stage-structure model. Appl. math. Lett., 1053-1061 (2003) · Zbl 1050.34061
[41] Zhao, X-Q.: Dynamical systems in population biology. (2003) · Zbl 1023.37047
[42] Zhao, X-Q.; Kuang, Y.; Smith, H. L.: Global existence of periodic solutions in a class of delayed gause-type predator -- prey systems. Nonl. anal. T.M.A. 28, 1373-1394 (1997) · Zbl 0872.34047